hiya just been to docs for 4th time in 3 months and i have been given another course of steroids to take this is the 3rd lot in 3 months, i know they are better then a coffin but i was wondering if there is any damage they r doing as doc asked me if a minded another course of them but he did say i was wheezing pretty bad, i know they don't give them out willy nilly but i was just curious if they are doing my body any damage, apart from me eating us out of house and home. sorry to write such a lot but i am getting a bit fed up of not been well now, thanks in advance for any help i get Jill xxx

1 Reply

  • Hi Jill,

    Sorry to hear you've been having a rough run recently and have had to have another course of steroids - I know it's extremely frustrating when you can't seem to escape them!

    As you know, long term steroid have many side effects, and they can cause a lot of damage. However, as you say, they are better than being dead or very disabled from uncontrolled asthma, and your doctor will be aware of the potential for harm and will not prescribe them unless the benefits clearly outweigh the risks.

    It's difficult to say whether 3 courses of oral steroids in 3 months is enough to have long term adverse effects. For most people, this should be a safe level, but there are always variations from person to person. All you can do is be aware of the problems and try to minimise your steroid intake as much as you can without risking making your asthma worse. You should talk to your GP about the risk of osteoporosis with frequent courses of steroids - if you have other risk factors too you may need treatment.

    Hope this helps

    Em H

You may also like...